Alert archive / Georgia / Tornado Warnings in 2008

Tornado Warning 26, NWS Jacksonville, FL

May 11, 2008Glynn County, Georgia

NWS Jacksonville, FL issued this tornado warning at May 11, 2008, 2:34 PM EDT for Glynn County, Georgia. It was in force for 26 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 2:34 PM EDT (18:34 UTC)
Expired
May 11, 2008, 3:00 PM EDT
In force
26 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:45 PM EDTTSTM WND DMG4 Ne St. Simons, GAA HAM RADIO OPERATOR REPORTED POSSIBLE TORNADO DAMAGE ALONG FREDRICA ROAD AND PALM DRIVE ON ST. SIMONS ISLAND. HOMES HAD ROOF DAMAGE AND CHIMNEYS WERE DOWN. THE TIME OF DAMAGE WAS BASED ON DOPPLER RADAR.
May 11, 2:45 PM EDTTSTM WND DMG5 E Country Club Estate, GAHOMEOWNER IN THE SEA PALMS RESORT AREA HAS LARGE TREES DOWN, ROOF DAMAGE AND WIRES AND GUTTERS DOWN. DAMAGE MAY BE DUE TO POSSIBLE TORNADO.
May 11, 2:45 PM EDTTORNADO6 Ese Country Club Esta, GATORNADO SIGHTED JUST NORTHWEST OF INTERSECTION OF SEA ISLAND AND FREDERICA RD ON SEA ISLAND.
May 11, 2:50 PM EDTTORNADO 16 Ese Country Club Esta, GANWS STORM SURVEY CONFIRMED F1 TORNADO DAMAGE ALONG A 2 MILE LONG PATH IN AND NEAR THE SEA PALMS RESORT AREA. PATH WIDTH WAS 1/10 TO 1/8 OF A MILE. MANY TREES WERE SNAPPED OR UPROOTED. NO SIGNIFICANT STRUCTURAL DAMAGE OTHER THAN WHAT WAS CAUSED BY FALLEN TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 111833
TORJAX
GAC127-111900-
/O.NEW.KJAX.TO.W.0026.080511T1834Z-080511T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 300 PM EDT

* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DOCK
  JUNCTION...MOVING EAST AT 47 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COUNTRY CLUB ESTATES AND ST. SIMONS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3127 8128 3113 8140 3113 8143 3121 8163
      3133 8150
TIME...MOT...LOC 1834Z 276DEG 41KT 3125 8150

$$

ZIBURA
1 follow-up statement
000 
WWUS52 KJAX 111901
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT SUN MAY 11 2008

GAC127-111910-
/O.EXP.KJAX.TO.W.0026.000000T0000Z-080511T1900Z/
GLYNN GA-
300 PM EDT SUN MAY 11 2008

...THE TORNADO WARNING FOR EASTERN GLYNN COUNTY HAS EXPIRED...

THE TORNADO HAS MOVED EAST OFF THE COAST OF ST. SIMONS ISLAND AND 
THE WARNING HAS EXPIRED. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3127 8128 3113 8140 3113 8143 3121 8163
      3133 8150
TIME...MOT...LOC 1834Z 291DEG 34KT 3125 8150

$$

ZIBURA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at May 11, 2:33 PM EDT, 1 minute earlier.

Area forecast discussion, May 11, 2:33 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT SUN MAY 11 2008

...ISOLATED SEVERE STORMS STILL POSSIBLE OVER SOUTHEAST GA...
...WIND ADVISORY IN EFFECT FOR NE FLORIDA...

.SHORT TERM...A LARGE MESOSCALE CONVECTIVE SYSTEM FROM PRE-
FRONTAL CONVECTION HAS PUSHED OFFSHORE OF THE SE ATLANTIC COAST
AFTER PRODUCING WIDESPREAD SEVERE WEATHER AS A DERECHO WITH
EMBEDDED TORNADOES ACROSS MUCH OF GA AND SC THIS MORNING. A
TRAILING SURFACE TROUGH EXTENDS FROM COASTAL GA WEST INTO SW GA
OVER A MODERATELY UNSTABLE AIRMASS. ALOFT AN AREA OF MID LEVEL
POSITIVE VORTICITY ADVECTION CONTINUES TO OVERRIDE THIS TROUGH
WHICH CONTINUES TO FIRE ISOLD SEVERE STORMS ACROSS SE GA.
ELSEWHERE POPCORN SHRA ARE FIRING ACROSS NE FL WHERE DIURNAL
INSTABILITY HAS BROKEN THE CAP. GRADIENT WINDS SUSTAINED FROM
25-30 MPH WITH GUSTS OVER 40 MPH ACROSS NE FL REQUIRED US TO
UPGRADE TO A LAKE WIND ADVISORY THROUGH 8 PM.

FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING WILL
CONTINUE WITH SCATTERED TS ACROSS THE ENTIRE CWA. BELIEVE THE
GREATEST AREA OF CONCERN FOR SVR STORMS WILL CONTINUE OVER SE GA
THROUGH LATE AFTN AS PVA CONTINUES TO TRACK EAST AS THE UPPER
LEVEL TROUGH OVER THE NE SLOWLY FILLS AND LIFTS NE. LACK OF DEEP
LAYER MOISTURE IS LIMITING AREAL COVERAGE OF CONVECTION...BUT
STRONG LOW LEVEL JET DYNAMICS AND INSTABILITY ARE ENABLING STORMS
TO BECOME SEVERE QUICKLY WITH THE MAIN THREATS BEING HAIL AND
DAMAGING WINDS. MEAN LAYER DRY AIR WILL FINALLY BEGIN TO
INFILTRATE IN FROM THE NW BETWEEN 03-06Z WITH CONVECTION COMING TO
END. WILL CONTINUE TO MENTION SMALL HAIL AND GUSTY WINDS FOR OUR
SE GA ZONES THROUGH THIS EVENING...AND GUSTY WINDS FOR NE FL.

ONCE CONVECTION DIES OFF THIS EVENING...SKIES WILL CLEAR AS
BREEZY CONDITIONS CONTINUE. MON COOLER MAXES IN THE UPPER 70S/LOW
80S UNDER SUNNY SKIES AND WINDY CONDITIONS ARE EXPECTED...AND
ANOTHER LAKE WIND ADVISORY MAY BE NEEDED FOR THE ENTIRE CWA WITH
SUSTAINED SPEEDS NEAR 20 MPH AND GUSTS NEAR 30 MPH. MON NIGHT INTO
TUE MEAN RIDGING BUILDS OVER THE AREA WITH MINS DROPPING TO NEAR
50 INLAND...PERHAPS UPPER 40S AT SOME OF OUR NORMALLY COOLER
LOCALES. TUE ONSHORE FLOW WILL DEVELOP WITH COOLER MAXES IN THE
MID 70S ALONG THE COAST...WITH MID 80S INLAND. TUE NIGHT AND WED
MOISTURE AND WARMER TEMPS RETURN OVER THE AREA AS SSE FLOW
DEVELOPS.

.LONG TERM...THU THROUGH SUN...
INCREASING RAIN CHANCES IN THE EXTENDED FORECAST AS MOISTURE AND
WARM AIR ADVANCES OVER THE AREA IN ADVANCE OF A FRONTAL SYSTEM
EXPECTED TO AFFECT THE AREA LATE FRI INTO SAT. HAVE CONTINUED WITH
A LOW CHANCES OF POPS EACH DAY AND ABOVE NORMAL TEMPS WITH HIGHS
IN THE MID-UPPER 80S AND LOW IN THE 60S.

&&

.AVIATION...STRONG SW WINDS WILL CONTINUE SHIFTING TO WEST
TONIGHT. WINDS SHOULD BRIEFLY DROP BELOW 12 KT BETWEEN 06Z AND 12Z
THEN INCREASE AGAIN. WILL KEEP WINDS AT SSI SINCE THE SITE HAS
BEEN AN OUTLIER AND SHOULD INCREASE SOON.

&&

.MARINE...BUOYS ARE REPORTING SW WINDS 20-25 KT WITH GUSTS OF
30-33 KT. WILL CONTINUE SCA WITH MENTION OF OCCASIONAL GUSTS TO
GALE FORCE. WINDS WILL SHIFT TO W TONGT AND NW ON MON THEN BEGIN
TO DIMINISH LATE MON.

&&

.FIRE WEATHER...HAVE UPGRADED THE WATCH TO A RED FLAG WRNG FOR SE
GA ON MONDAY AS LATEST GRIDS INDICATE SUSTAINED 20 MPH WINDS ARE
LIKELY IN THE AFTERNOON WHEN RHS WILL BE AT A MINIMUM. MIN RHS
WILL BE 25-30 PCT ACRS THE REGION. SIMILAR MIN RHS WILL OCCUR
AGAIN TUE MAINLY W OF I-95 AS THE BEACHES SHOULD EXPERIENCE RHS
NEAR 40%.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  80  50  82 /  10   0   0   0
SSI  59  79  56  76 /  20   0   0   0
JAX  57  81  53  80 /  20   0   0   0
SGJ  61  81  58  76 /  20   0   0   0
GNV  60  83  52  85 /  20   0   0   0
OCF  60  82  51  86 /  20   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 7 PM EDT MONDAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     LAKE WIND ADVISORY FROM 8 PM TO 11 PM EDT THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR CLAY-DUVAL-NASSAU-PUTNAM.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-
     HAMILTON-MARION-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     RED FLAG WARNING FROM 12 PM TO 7 PM EDT MONDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

ENYEDI/TRABERT/KERNS
Hazardous weather outlook, May 11, 2:03 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
203 PM EDT SUN MAY 11 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120830-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
203 PM EDT SUN MAY 11 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...
...WIND ADVISORY FOR NORTHEAST FLORIDA THROUGH 8 PM...
...LAKE WIND ADVISORY FOR SOUTHEAST GEORGIA THROUGH 11 PM...

SCATTERED THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL CONTINUE
TO MOVE ACROSS THE AREA THIS AFTERNOON. A FEW OF THE STORMS MAY
BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORM COVERAGE AND THE THREAT FOR SEVERE THUNDERSTORMS WILL BE
GREATEST ACROSS SOUTHEAST GEORGIA...WITH ONLY ISOLATED THUNDERSTORMS
EXPECTED ACROSS NORTHEAST FLORIDA. STORM WILL MOVES RAPIDLY EAST
AROUND 40 TO 50 MPH.

STRONG WINDS WILL CONTINUE OVER THE AREA THROUGH SUNSET WITH
SUSTAINED WINDS NEAR 20 MPH ACROSS SOUTHEAST GEORGIA WITH GUSTS UP
TO 35 MPH...AND A LAKE WIND ADVISORY IS IN EFFECT. NORTHEAST FLORIDA
WILL CONTINUE TO EXPERIENCE WINDS AROUND 30 MPH WITH GUSTS UP TO 45
MPH THROUGH SUNSET...AND A WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SUNDAY...

THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS SOUTHEAST GEORGIA THIS
AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

In the hours before

Special weather statement, May 11, 12:32 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 PM EDT SUN MAY 11 2008

GAZ132>135-111700-
APPLING-BACON-COFFEE-JEFF DAVIS-
1232 PM EDT SUN MAY 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE...
WESTERN APPLING...SOUTHWESTERN JEFF DAVIS AND WESTERN BACON COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 100 PM EDT...

AT 1232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF BROXTON...MOVING EAST AT
45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PRIDGEN...BROXTON...WEST GREEN...NICHOLLS...NEW LACY AND ALMA THROUGH
100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Special weather statement, May 11, 1:02 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
102 PM EDT SUN MAY 11 2008

GAZ154-166-111730-
COASTAL CAMDEN-COASTAL GLYNN-
102 PM EDT SUN MAY 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN CAMDEN AND
SOUTHERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
130 PM EDT...

AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTH OF HIGH POINT...MOVING EAST AT
45 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
JEKYLL ISLAND...HIGH POINT AND BRUNSWICK THROUGH 130 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Local storm report, May 11, 1:25 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
125 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     TSTM WND DMG     AMBROSE                 31.59N 83.01W
05/11/2008                   COFFEE             GA   LAW ENFORCEMENT

            TREES DOWN IN THE AMBROSE VICINITY AS REPORTED BY 911
            DISPATCH.

&&

JHESS
Special weather statement, May 11, 1:59 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT SUN MAY 11 2008

GAZ133-111830-
JEFF DAVIS-
159 PM EDT SUN MAY 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN JEFF
DAVIS COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 230 PM
EDT...

AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES WEST OF HAZLEHURST...OR 14
MILES SOUTH OF MCRAE...MOVING EAST AT 56 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAZLEHURST THROUGH 230 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

PETERSON
Local storm report, May 11, 2:02 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             GARDI                   31.54N 81.80W
05/11/2008  E1.25 INCH       WAYNE              GA   LAW ENFORCEMENT

&&

JHESS
Local storm report, May 11, 2:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
228 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             HAZLEHURST              31.87N 82.60W
05/11/2008  M1.00 INCH       JEFF DAVIS         GA   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED IN HAZLEHURST BY JEFF DAVIS
            COUNTY 911.

&&

PKEEGAN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:42 PM EDTSevere Thunderstorm WarningJAXWayne48 min
May 11, 12:29 AM EDTSevere Thunderstorm WarningJAXWayne31 min
May 11, 2:43 AM EDTFire Weather WatchJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more13 hr
May 11, 2:43 AM EDTRed Flag WarningJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more40 hr
May 11, 3:35 AM EDTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more40 hr
May 11, 7:34 AM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis36 min
May 11, 7:57 AM EDTTornado WarningJAXBacon, Coffee, Jeff Davis48 min
May 11, 8:02 AM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis, Ware43 min
May 11, 8:07 AM EDTTornado WarningJAXAppling, Bacon, Jeff Davis, Wayne38 min
May 11, 8:34 AM EDTSevere Thunderstorm WarningJAXAppling, Pierce, Wayne41 min
May 11, 8:46 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis, Ware, Wayne44 min
May 11, 9:04 AM EDTTornado WarningJAXCoffee, Jeff Davis41 min
May 11, 9:09 AM EDTTornado WarningJAXWayne26 min
May 11, 9:14 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Brantley, Camden, Glynn, Pierce and 2 more46 min
May 11, 9:26 AM EDTAreal Flood AdvisoryJAXAppling, Bacon, Brantley, Coffee, Glynn, Jeff Davis and 2 more2 hr
May 11, 9:31 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis, Ware, Wayne29 min
May 11, 9:53 AM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn, Wayne52 min
May 11, 9:57 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Brantley, Coffee, Pierce, Ware and 1 more27 min
May 11, 9:59 AM EDTSevere Thunderstorm WarningJAXBacon, Coffee, Jeff Davis31 min
May 11, 10:16 AM EDTTornado WarningJAXWayne29 min
May 11, 10:23 AM EDTTornado WarningJAXBrantley, Pierce23 min
May 11, 10:45 AM EDTTornado WarningJAXBrantley, Camden, Glynn, Wayne30 min
May 11, 11:10 AM EDTTornado WarningJAXGlynn35 min
May 11, 11:34 AM EDTAreal Flood AdvisoryJAXBrantley, Glynn, Wayne86 min
May 11, 12:51 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis24 min
May 11, 1:18 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Pierce, Wayne27 min
May 11, 1:43 PM EDTSevere Thunderstorm WarningJAXWayne32 min
May 11, 2:07 PM EDTSevere Thunderstorm WarningJAXGlynn, Wayne23 min
May 11, 2:08 PM EDTSevere Thunderstorm WarningJAXAppling, Coffee, Jeff Davis37 min
May 11, 2:14 PM EDTTornado WarningJAXGlynn, Wayne31 min
May 11, 2:19 PM EDTTornado WarningJAXAppling, Jeff Davis26 min
May 11, 2:45 PM EDTSevere Thunderstorm WarningJAXAppling, Wayne30 min
May 11, 2:52 PM EDTSevere Thunderstorm WarningJAXAtkinson, Bacon, Coffee, Ware38 min
May 11, 3:20 PM EDTSevere Thunderstorm WarningJAXBrantley, Pierce, Wayne30 min
May 11, 3:51 PM EDTSevere Thunderstorm WarningJAXGlynn, Wayne24 min
May 11, 4:24 PM EDTSevere Thunderstorm WarningJAXGlynn, Pierce, Wayne36 min

Nearby

Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.